Alert archive / Washington / Wind Advisories in 2011

Wind Advisory 14, NWS Seattle, WA

September 25, 2011San Juan County, Washington

NWS Seattle, WA issued this wind advisory at Sep 25, 2011, 3:46 PM PDT for San Juan County, Washington. It took effect at Sep 26, 2011, 6:00 AM PDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2011, 3:46 PM PDT (22:46 UTC)
In effect from
Sep 26, 2011, 6:00 AM PDT
Expired
Sep 26, 2011, 8:00 PM PDT
In force
14 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 10.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2011-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 59 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2011-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

622 
WWUS76 KSEW 252246
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
346 PM PDT SUN SEP 25 2011

...WIND ADVISORY FOR THE COAST AND NORTH INTERIOR MONDAY...

.A WEATHER SYSTEM WILL BRING WINDY CONDITIONS TO THE COAST AND
NORTH INTERIOR MONDAY.

WAZ001-503-506-510-260515-
/O.CAN.KSEW.WI.Y.0013.000000T0000Z-110926T0100Z/
/O.NEW.KSEW.WI.Y.0014.110926T1500Z-110927T0300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
346 PM PDT SUN SEP 25 2011

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT MONDAY...
...WIND ADVISORY FOR TODAY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM PDT MONDAY. THE
WIND ADVISORY FOR TODAY HAS ENDED.

* TIMING...WINDS WILL INCREASE MONDAY MORNING...PEAK IN THE
  AFTERNOON...AND FALL IN THE EVENING.

* WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...WEAKENED TREES WILL PROBABLY FALL DURING THIS WIND
  EVENT AND LOCAL POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ505-507>509-511-260000-
/O.CAN.KSEW.WI.Y.0013.000000T0000Z-110926T0100Z/
EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
346 PM PDT SUN SEP 25 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE WIND
ADVISORY.

WINDS HAVE DIMINISHED CONSIDERABLY AND SHOULD NOT POSE ANY FURTHER
THREAT TODAY. GUSTY WINDS OF 15-25 MPH WILL DIMINISH FURTHER
THIS EVENING AND BE 5-15 MPH OVERNIGHT. CONDITIONS WILL BECOME
BREEZY AGAIN ON MONDAY.

$$

WAZ516-517-260515-
/O.NEW.KSEW.WI.Y.0014.110926T1500Z-110927T0300Z/
NORTH COAST-CENTRAL COAST-
346 PM PDT SUN SEP 25 2011

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM PDT MONDAY. 

* TIMING...WINDS WILL INCREASE EARLY MONDAY MORNING...PEAK AROUND
  NOON...AND FALL IN THE AFTERNOON AND EVENING.

* WINDS...SOUTHERLY WINDS OF 25-35 MPH ARE LIKELY...WITH GUSTS TO
  55 MPH.

* IMPACTS...WEAKENED TREES WILL PROBABLY FALL DURING THIS WIND
  EVENT AND LOCAL POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$
BURKE
5 follow-up statements
717 
WWUS76 KSEW 260500
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1000 PM PDT SUN SEP 25 2011

...WIND ADVISORY FOR THE COAST...WESTERN STRAIT OF JUAN DE FUCA...AND
THE NORTH INTERIOR MONDAY...

.A STRONG FRONTAL SYSTEM WILL MOVE ACROSS WESTERN WASHINGTON ON
MONDAY...BRINGING VERY WINDY CONDITIONS TO THE COAST...WESTERN
STRAIT OF JUAN DE FUCA...AND THE NORTH INTERIOR.

WAZ515-261400-
/O.EXB.KSEW.WI.Y.0014.110926T1300Z-110927T0300Z/
WESTERN STRAIT OF JUAN DE FUCA-
1000 PM PDT SUN SEP 25 2011

...WIND ADVISORY FOR THE WESTERN STRAIT OF JUAN DE FUCA IS IN EFFECT
FROM 6 AM TO 8 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY FOR THE WESTERN STRAIT OF JUAN DE FUCA...WHICH IS IN
EFFECT FROM 6 AM TO 8 PM PDT MONDAY.

* TIMING...WINDS WILL INCREASE MONDAY MORNING...PEAK IN THE
  AFTERNOON...AND DECREASE IN THE EVENING.

* WINDS...SOUTH TO SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 55
  MPH. STRONGEST WINDS ARE EXPECTED OVER THE WESTERN HALF
  INCLUDING THE SEKIU AND CLALLAM BAY AREA.

* IMPACTS...TREE BRANCHES MAY BE KNOCKED DOWN AND WEAKENED TREES
  MAY FALL DURING THIS WIND EVENT. DOWNED POWER LINES AND LOCAL
  POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ001-503-506-510-516-517-261400-
/O.EXT.KSEW.WI.Y.0014.110926T1300Z-110927T0300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-NORTH COAST-CENTRAL COAST-
1000 PM PDT SUN SEP 25 2011

...A WIND ADVISORY NOW IN EFFECT FOR THE NORTH AND CENTRAL
WASHINGTON COAST...AND THE NORTH INTERIOR FROM 6 AM TO 8 PM PDT
MONDAY...

A WIND ADVISORY FOR THE NORTH AND CENTRAL WASHINGTON COAST AND THE
NORTH INTERIOR OF WESTERN WASHINGTON IS NOW IN EFFECT FROM 6 AM
TO 8 PM PDT MONDAY.

* TIMING...WINDS WILL INCREASE MONDAY MORNING...PEAK IN THE
  AFTERNOON...AND DECREASE IN THE EVENING.

* WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...TREE BRANCHES MAY BE KNOCKED DOWN AND WEAKENED TREES
  MAY FALL DURING THIS WIND EVENT. DOWNED POWER LINES AND LOCAL
  POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...DOWN
POWER LINES AND CAUSE LOCAL POWER OUTAGES.

&&

$$

KAM
999 
WWUS76 KSEW 261046
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
346 AM PDT MON SEP 26 2011

.A STRONG FRONTAL SYSTEM WILL MOVE ACROSS WESTERN WASHINGTON 
TODAY...BRINGING VERY WINDY CONDITIONS TO THE COAST...WESTERN
STRAIT OF JUAN DE FUCA...AND THE NORTH INTERIOR.

WAZ001-503-506-510-270000-
/O.CON.KSEW.WI.Y.0014.110926T1300Z-110927T0300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
346 AM PDT MON SEP 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* TIMING...WINDS WILL INCREASE THIS MORNING...PEAK IN THE
  AFTERNOON...THEN DECREASE IN THE EVENING.

* WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...TREE BRANCHES MAY BE KNOCKED DOWN AND WEAKENED TREES 
  MAY FALL DURING THIS WIND EVENT. DOWNED POWER LINES AND LOCAL 
  POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...DOWN
POWER LINES AND CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ515>517-270000-
/O.CON.KSEW.WI.Y.0014.110926T1300Z-110927T0300Z/
WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-CENTRAL COAST-
346 AM PDT MON SEP 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* TIMING...WINDS WILL PEAK THIS MORNING AND AFTERNOON...THEN
  DECREASE IN THE EVENING. 

* WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...TREE BRANCHES MAY BE KNOCKED DOWN AND WEAKENED TREES 
  MAY FALL DURING THIS WIND EVENT. DOWNED POWER LINES AND LOCAL 
  POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...DOWN
POWER LINES AND CAUSE LOCAL POWER OUTAGES.

&&

$$

33
406 
WWUS76 KSEW 262156
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
256 PM PDT MON SEP 26 2011

.A STRONG FRONTAL SYSTEM BROUGHT WINDY CONDITIONS TO THE
COAST AND NORTH INTERIOR.

WAZ515-262300-
/O.CAN.KSEW.WI.Y.0014.000000T0000Z-110927T0300Z/
WESTERN STRAIT OF JUAN DE FUCA-
256 PM PDT MON SEP 26 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED CONSIDERABLY.

$$

WAZ504-270300-
/O.NEW.KSEW.HW.W.0008.110926T2156Z-110927T0300Z/
SOUTHWEST INTERIOR-
256 PM PDT MON SEP 26 2011

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THE
AREA AROUND LAKE LAWRENCE IN EASTERN THURSTON COUNTY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. THIS
WARNING IS CHIEFLY FOR THE AREA AROUND LAKE LAWRENCE IN EASTERN
THURSTON COUNTY...WHICH IS PRONE TO HIGH WINDS.

* TIMING...STRONG WINDS WILL CONTINUE OFF AND ON UNTIL 8 PM.

* WINDS...SOUTH WIND 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...LOCAL POWER OUTAGES AND DOWNED TREES ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...
AND DESTROY PROPERTY.

&&

$$

WAZ516-517-262300-
/O.EXT.KSEW.WI.Y.0014.000000T0000Z-110926T2300Z/
NORTH COAST-CENTRAL COAST-
256 PM PDT MON SEP 26 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON...

* TIMING...WINDS HAVE PEAKED ON THE NORTH COAST AND WILL PEAK ON
  THE SOUTH COAST AROUND 3 PM...THEN DECREASE IN THE EVENING.

* WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...TREE BRANCHES MAY BE KNOCKED DOWN AND WEAKENED TREES 
  MAY FALL DURING THIS WIND EVENT. DOWNED POWER LINES AND LOCAL 
  POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...DOWN
POWER LINES AND CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ001-503-506-510-270300-
/O.CON.KSEW.WI.Y.0014.000000T0000Z-110927T0300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
256 PM PDT MON SEP 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* TIMING...WINDS WILL PEAK IN THE AFTERNOON...THEN DECREASE IN
  THE EVENING.

* WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...TREE BRANCHES MAY BE KNOCKED DOWN AND WEAKENED TREES 
  MAY FALL DURING THIS WIND EVENT. DOWNED POWER LINES AND LOCAL 
  POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...DOWN
POWER LINES AND CAUSE LOCAL POWER OUTAGES.

&&

$$
863 
WWUS76 KSEW 262309
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
409 PM PDT MON SEP 26 2011

.A STRONG FRONTAL SYSTEM BROUGHT WINDY CONDITIONS TO THE COAST
AND NORTH INTERIOR.

WAZ516-517-270015-
/O.EXP.KSEW.WI.Y.0014.000000T0000Z-110926T2300Z/
NORTH COAST-CENTRAL COAST-
409 PM PDT MON SEP 26 2011

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED AND ARE GENERALLY BELOW ADVISORY STRENGTH.
GUSTY SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING.

$$

WAZ504-270300-
/O.CON.KSEW.HW.W.0008.000000T0000Z-110927T0300Z/
SOUTHWEST INTERIOR-
409 PM PDT MON SEP 26 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* TIMING...STRONG WINDS WILL CONTINUE OFF AND ON UNTIL 8 PM.

* WINDS...SOUTH WIND 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...LOCAL POWER OUTAGES AND DOWNED TREES ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...
AND DESTROY PROPERTY.

&&

$$

WAZ001-503-506-510-270300-
/O.CON.KSEW.WI.Y.0014.000000T0000Z-110927T0300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
409 PM PDT MON SEP 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* TIMING...WINDS WILL PEAK IN THE AFTERNOON...THEN DECREASE IN 
  THE EVENING. 

* WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...TREE BRANCHES MAY BE KNOCKED DOWN AND WEAKENED TREES 
  MAY FALL DURING THIS WIND EVENT. DOWNED POWER LINES AND LOCAL 
  POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...DOWN
POWER LINES AND CAUSE LOCAL POWER OUTAGES.

&&

$$
690 
WWUS76 KSEW 262334 AAA
NPWSEW

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SEATTLE WA
434 PM PDT MON SEP 26 2011

.A STRONG FRONTAL SYSTEM BROUGHT WINDY CONDITIONS TO THE COAST
AND NORTH INTERIOR.

WAZ504-270300-
/O.CON.KSEW.HW.W.0008.000000T0000Z-110927T0300Z/
SOUTHWEST INTERIOR-
434 PM PDT MON SEP 26 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR THE LAKE LAWRENCE AREA OF EASTERN THURSTON COUNTY...

* TIMING...STRONG WINDS WILL CONTINUE OFF AND ON UNTIL 8 PM.

* WINDS...SOUTH WIND 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...LOCAL POWER OUTAGES AND DOWNED TREES ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...
AND DESTROY PROPERTY.

&&

$$

WAZ001-503-506-510-270300-
/O.CON.KSEW.WI.Y.0014.000000T0000Z-110927T0300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
434 PM PDT MON SEP 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* TIMING...WINDS WILL PEAK IN THE AFTERNOON...THEN DECREASE IN 
  THE EVENING. 

* WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...TREE BRANCHES MAY BE KNOCKED DOWN AND WEAKENED TREES 
  MAY FALL DURING THIS WIND EVENT. DOWNED POWER LINES AND LOCAL 
  POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...DOWN
POWER LINES AND CAUSE LOCAL POWER OUTAGES.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Sep 25, 9:30 AM PDT, 6 hours 16 minutes earlier.

Area forecast discussion, Sep 25, 9:30 AM PDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
930 AM PDT SUN SEP 25 2011

.SYNOPSIS...A FRONTAL SYSTEM WILL BRING RAIN...BREEZY CONDITIONS...AND
A CHANCE OF THUNDERSTORMS TODAY. A STRONGER FRONT WILL BRING MORE RAIN
AND BREEZY TO WINDY CONDITIONS ON MONDAY. TUESDAY WILL BE SHOWERY AS AN
UPPER LEVEL TROUGH CROSSES THE AREA. AN UPPER LEVEL RIDGE WILL MOVE
ACROSS THE AREA WEDNESDAY AND THURSDAY FOR A DRY AND SUNNY PERIOD.
ANOTHER FRONTAL SYSTEM MAY REACH THE AREA LATE THURSDAY OR FRIDAY.

&&

.SHORT TERM...ALREADY HAD A BAND OF RAIN MOVE THROUGH THE INTERIOR OF
WESTERN WASHINGTON EARLY THIS MORNING...AND WITH IT WAS A BURST OF
SOUTHERLY WINDS. WINDS WERE GENERALLY IN THE 15-25 MPH RANGE WITH
HIGHER GUSTS AND RAINFALL AMOUNTS WERE 0.05 TO 0.15 INCH.

ANOTHER BAND OF RAIN IS MOVING ONSHORE THIS MORNING. THE BRIEF CLEARING
CURRENTLY OVER PUGET SOUND WILL GO AWAY AS THIS BAND WORKS ITS WAY
INLAND. THERE IS GOOD INSTABILITY ASSOCIATED WITH THIS FEATURE WHICH IS
ITSELF ASSOCIATED WITH THE UPPER TROUGH. HAVE ALREADY UPDATED THE GRIDS
AND ZONES FOR A CHANCE OF THUNDERSTORMS ALL ZONES TODAY. ANOTHER TENTH
OF AN INCH OR TWO WILL FALL WITH THIS NEXT IMPULSE...AND THERE IS
LIKELY TO BE ANOTHER BURST OF WIND INTO THE 15-25 MPH RANGE.

AFTER A LULL TONIGHT...A STRONGER SYSTEM WILL MOVE INLAND MONDAY.
MODELS HAVE BEEN CONSISTENT OVER TIME WITH THIS SYSTEM AND ARE ALSO
CONSISTENT AMONG THEMSELVES. THERE WILL BE HEAVIER RAIN...ESPECIALLY IN
THE MOUNTAINS...AND THE WIND WILL LIKELY BE STRONGER THAN TODAY ON THE
COAST AND OVER THE NORTH INTERIOR. WILL PROBABLY GO WITH 25-35 MPH IN
THOSE AREAS WITH GUSTS TO 55 MPH AND WILL LIKELY ISSUE A WIND ADVISORY
THIS AFTERNOON FOR MONDAY. WINDS WILL CONTINUE INTO MONDAY EVENING THEN
TAPER. RAINFALL AMOUNTS ARE LIKELY TO BE IN THE QUARTER TO HALF INCH
RANGE FOR THE LOWLANDS WITH TWO INCHES OR MORE IN CERTAIN MOUNTAIN AND
COASTAL SPOTS. THIS IS NOT ENOUGH TO CAUSE ANY RIVER FLOODING BUT
RIVERS WILL RISE SHARPLY MONDAY NIGHT.

SHOWERS TUESDAY. A PUGET SOUND CONVERGENCE ZONE COULD FORM. THE SHOWERS
COULD BE PRETTY SUBSTANTIAL IN THE MOUNTAINS WITH STRONG ZONAL FLOW
ALOFT. HIGH TEMPERATURES ALL THREE DAYS...TODAY THROUGH TUESDAY...WILL
BE MAINLY IN THE 60-65 DEGREE RANGE. BURKE

.LONG TERM...PREVIOUS DISCUSSION...LITTLE CHANGES IN THE LONG TERM
FORECAST. AN UPPER LEVEL RIDGE WILL PROVIDE DRY AND STABLE WEATHER
ACROSS W WA THROUGH THURSDAY. THE RIDGE WILL WEAKEN BY FRI WITH SOME
MOISTURE CLIPPING W WA. WILL KEEP CHANCE POPS IN THE FORECAST FOR FRI.
THE EURO KEEPS THE REGION DRY NEXT WEEKEND WHILE THE GFS SHOWS WEAK
TROUGHING OVER THE PAC NW. WILL NOT BITE ON EITHER SOLUTION AND KEEP
THE FORECAST CLOSE TO SEASONAL NORMS. 33

&&

.AVIATION...A SURFACE TROUGH MOVING ONTO THE WA COAST THIS MORNING WILL
MOVE INLAND BY MID DAY AND EAST OF THE CASCADES BY EARLY AFTERNOON. THE
TRAILING UPPER LEVEL TROUGH WILL MOVE ACROSS WA THIS AFTERNOON AND
EVENING. STRONG SLY FLOW ALOFT WILL MODERATE SOMEWHAT AND BECOME SW
THIS AFTERNOON. THE ATMOSPHERE WILL BECOME UNSTABLE WITH A CHANCE OF
THUNDERSTORMS ALL AREAS TODAY ALONG AND BEHIND THE UPPER LEVEL TROUGH.
MOIST CONDITIONS AND SHOWERS WILL PERSIST THROUGH MONDAY.

KSEA...VFR CIGS TODAY LOWERING TO MVFR CIGS WITH SHOWERS. OVERNIGHT
CIGS WILL LOWER TO 25-30 BY 12Z MONDAY MORNING. SURFACE WINDS S
10-15 KT G25...BECOMING SW AROUND 18Z.

WINDS ALOFT 5000 FT...00Z...SW   30 KT
                      06Z...SW   20 KT
                      12Z...SW   40 KT

&&

.MARINE...
A 992 MB SURFACE LOW MOVING INTO N VANCOUVER ISLAND THIS MORNING
SUPPORTING STRONG SE GRADIENTS AND GALES OVER THE COASTAL WATERS AND
SOME INLAND WATERS THIS MORNING...WITH SMALL CRAFT CONDITIONS
ELSEWHERE. WINDS WILL EASE THIS AFTERNOON AND EVENING AS THE TROUGH
DISSIPATES INLAND...EXCEPT SMALL CRAFT WINDS PERSISTING A BIT LONGER IN
PUGET SOUND POSSIBLY INTO THE EVENING HOURS.

ON MONDAY...A SECOND SOMEWHAT STRONGER SURFACE LOW WILL MOVE INTO
CENTRAL BRITISH COLUMBIA. A STRONG TRAILING FRONT WILL PRODUCE HIGH
END GALES ACROSS MOST OF THE WA WATERS...POSSIBLY REACHING NEAR
STORM FORCE OVER THE COASTAL WATERS. PUGET SOUND WILL LIKELY
EXPERIENCE HIGH END SMALL CRAFT ADVISORY WINDS.

COMBINED SEAS OF 10 TO 12 FEET OVER THE COASTAL WATERS WILL BUILD TO
AROUND 15 FT ON MONDAY.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING IN EFFECT FOR THE COASTAL WATERS...ENTRANCES TO
     THE STRAIT OF JUAN DE FUCA...AND THE ADMIRALTY INLET AREA.

     SMALL CRAFT ADVISORY IN EFFECT FOR ALL REMAINING WATERS EXCEPT
     THE CENTRAL STRAIT OF JUAN DE FUCA.

     SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR CONDITIONS
     THROUGH SUNDAY NIGHT.

&&

WWW.WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 2:10 AM PDTGale WatchSEW10 hr
Sep 25, 12:05 PM PDTGale WarningSEW33 hr
Sep 25, 1:48 PM PDTWind AdvisorySEWSan Juan118 min

Nearby

Wind Advisories in Washington, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.